MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC SNAPLOC WIRE GUIDE LOCKING DEVICE; ODC ENDOSCOPE CHANNEL ACCESSORY

WILSON-COOK MEDICAL INC SNAPLOC WIRE GUIDE LOCKING DEVICE; ODC ENDOSCOPE CHANNEL ACCESSORY
Catalog Number SNAPLOC-O
Medical Device Problem Codes Accessory Incompatible (1004); Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k213483.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.However, the information provided indicated a cook delta wire guide was used which is a fully hydrophilic coated wire guide.The ifu states: "for optimal performance, utilize device with non-fully hydrophilic coated.025" and.035" cook wire guides." this is the most likely cause for the reported difficulty.Prior to distribution, all snaploc wire guide locking devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments: based on the information provided that a cook delta wire guide was used which is a fully hydrophilic coated wire guide, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook snaplock wire guide locking device.It was reported that "the wire kept 'buckling-out' [wire looping at the snaplock] during wire exchanges.The physician switched to a competitors sphincterotome and wire guide device to complete the intended procedure successfully." the information provided indicated that a cook wire guide was used and later replaced with a competitors wire guide.This is being interpreted as loss of wire guide access.[subject of report].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
SNAPLOC WIRE GUIDE LOCKING DEVICE
Common Device Name
ODC ENDOSCOPE CHANNEL ACCESSORY
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
MDR Report Key19498500
Report Number1037905-2024-00319
Device Sequence Number6735162
Product Code ODC
UDI-Device Identifier00827002596832
UDI-Public(01)00827002596832(17)250410(10)W4827300
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Catalogue NumberSNAPLOC-O
Device Lot NumberW4827300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC DREAM WIRE GUIDE.; BOSTON SCIENTIFIC DREAM TOME.; COOK DELTA WIRE GUIDE.; COOK OMNITOME.; ENDOSCOPE, UNKNOWN MAKE AND MODEL.
Patient SexMale